MAUDE Adverse Event Report: LUMENIS LTD LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS LTD LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER DUET HS/ET
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that several patients sustained burn of unknown severity to the following treatment with lumenis lightsheer duet laser.No report of serious injury or medical intervention has been received except for the initial report from the user facility.The complaint represents all patients as lumenis received only one incident form.
 
Additional Manufacturer Narrative
The initial report was submitted under exemption # e2017002 only under the mfr registration number of lumenis ltd (the manufacturer), (b)(4).This exemption was revoked effective june 30, 2019.Therefore, the current supplemental report is intended to cover the reporting requirement of the same reportable event for lumenis inc., the importer, under registration no.(b)(4).Lumenis investigated the reported event by contacting the user facility directly.Three (3) attempts have been made by phone to obtain; patient treatment settings, patient information, patient photos.An examination of the subject device by a lumenis technical engineer stated customer had an issue with energy during use.Calibrated energy of hs hand piece and confirmed energy at various settings.Replaced solar detector for preventative reasons and recalibrated once again.Found results of calibration the same.Once again, verified calibration at all points in the service manual for both hs and et handpieces.Verified energy is stable with each pulse.Checked all laser parameters.Verified safety, mechanical and interface functions.Verified all system operations.The system was ready for use.Device malfunction wasn't the suspected cause of the adverse event.A lumenis clinical director reviewed the incident forms and concluded that " patient treated for laser hair removal.The patient received a test spot with the et hp at 20j/cm and 400ms four days prior to treatment.On the treatment day, the patient was treated in the right axilla, right abdomen and right thigh with the hs hand piece at 5.0 joules 400 ms 805 nm.The patient was reported having painful blisters and also 3rd-degree burns".The clinical director concluded that this is a user error.Test spot was used with an et handpiece that contains a chill tip to protect the epidermis.The actual treatment was then changed to the hs handpiece which does not contain the chill tip and therefore no additional epidermal protection.The severity of this case is considered as moderate (with a ranking of 6 out of 10).According to the information received there was no device malfunction.Regarding the clinical evaluation there was a user error, the treatment was performed by hs handpiece, but the test spot was performed by et handpiece.Finally the hazard severity was rated as moderate injury.Therefore this case was determined as reportable.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).

Brand Name
LIGHTSHEER DUET HS/ET
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD
6 hakidma street
po box 240
yokneam, isr 20692 04
IS  2069204
MDR Report Key14236049
Report Number1720381-2022-00002
Device Sequence Number14527489
Product Code GEX
UDI-Device Identifier07290109140483
UDI-Public7290109140483
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2022
Report Date (Section F) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLIGHTSHEER DUET HS/ET
Device Catalogue NumberGASB00000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/27/2019
Device Age5 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer08/27/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale
Patient RaceBlack Or African American
Date Report Sent to FDA09/24/2019